Alert archive / Florida / Tornado Warnings in 2007

Tornado Warning 15, NWS Tampa Bay, FL

September 16, 2007Lee County, Florida

NWS Tampa Bay, FL issued this tornado warning at Sep 16, 2007, 6:25 PM EDT for Lee County, Florida. It was in force for 20 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 16, 2007, 6:25 PM EDT (22:25 UTC)
Expired
Sep 16, 2007, 6:45 PM EDT
In force
20 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Lee County, FL

The radar

The Tampa radar (KTBW), 140 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 16, 6:33 PM EDTTORNADOCape Coral, FLDAMAGE TO SEVERAL RESIDENCES ALONG SKYLINE BOULEVARD NEAR THE 4500 BLOCK. ALSO UPROOTED TREES AND ROOF PULLED OFF WALMART. RED CROSS ON SCENE. ONE STRUCTURE DAMAGED AT SOUTHWEST EIGHTH COURT AND SOUTHWEST 37TH TERRACE. NUMEROUS POWER OUTAGES AROUND CORONADO PA
Sep 16, 6:33 PM EDTTORNADOCape Coral, FLDAMAGE TO SEVERAL RESIDENCES ALONG SKYLINE BOULEVARD NEAR THE 4500 BLOCK. ALSO UPROOTED TREES AND ROOF PULLED OFF WALMART. RED CROSS ON SCENE. ONE STRUCTURE DAMAGED AT SOUTHWEST EIGHTH COURT AND SOUTHWEST 37TH TERRACE. NUMEROUS POWER OUTAGES AROUND CORONADO PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2007-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2007-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2343 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KTBW 162226
TORTBW
FLC071-162245-
/O.NEW.KTBW.TO.W.0015.070916T2225Z-070916T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
625 PM EDT SUN SEP 16 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL LEE COUNTY IN FLORIDA.

* UNTIL 645 PM EDT

* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 8 MILES SOUTH OF CAPE CORAL...MOVING NORTH AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  CAPE CORAL BY 645 PM EDT.

AT 625 PM EDT...WEATHER SPOTTERS ALSO REPORTED TWO FUNNEL 
CLOUDS...WHICH MAY HAVE BRIEFLY TOUCHED DOWN...JUST NORTH OF FORT 
MYERS BEACH.

THIS STORM MAY ALSO PRODUCE PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH 
AS WELL AS DANGEROUS LIGHTNING AND TORRENTIAL RAINS.

THIS IS A DANGEROUS STORM MOVE INTO THE INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER YOUR HEAD AND
BODY WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.


&&

LAT...LON 2658 8207 2660 8200 2657 8192 2643 8188
      2642 8194 2647 8199 2647 8201 2643 8203
      2643 8205 2647 8205 2647 8202 2653 8206
TIME...MOT...LOC 2225Z 177DEG 9KT 2648 8196

$$

88
1 follow-up statement
000 
WWUS52 KTBW 162238
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
638 PM EDT SUN SEP 16 2007

FLC071-162248-
/O.EXP.KTBW.TO.W.0015.000000T0000Z-070916T2245Z/
LEE-
638 PM EDT SUN SEP 16 2007

...THE TORNADO WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE AT 645 PM
EDT...

BETWEEN 633 AND 638 PM...SEVERAL PUBLIC RESIDENTS AND SKYWARN 
SPOTTERS REPORTED FUNNEL CLOUDS AND A POSSIBLE TORNADO IN THE CAPE 
CORAL AREA.  THIS STORM CONTINUES TO REMAIN INTENSE AND ANOTHER 
WARNING MAY BE ISSUED AT 645.

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADO WAS NOW 
OVER CAPE CORAL...MOVING NORTH AT 10 MPH.

THIS IS A DANGEROUS STORM ACT QUICKLY. GO TO A SMALL INTERIOR ROOM
ON THE LOWEST FLOOR OF A STURDY BUILDING...AWAY FROM WINDOWS. COVER
YOUR HEAD WITH PILLOWS OR BLANKETS.

PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.

&&

LAT...LON 2658 8207 2660 8200 2657 8192 2643 8188
      2642 8194 2647 8199 2647 8201 2643 8203
      2643 8205 2647 8205 2647 8202 2653 8206
TIME...MOT...LOC 2238Z 177DEG 9KT 2651 8196

$$

88

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Sep 16, 1:19 PM EDT, 5 hours 6 minutes earlier.

Area forecast discussion, Sep 16, 1:19 PM EDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
119 PM EDT SUN SEP 16 2007

.SHORT TERM (TONIGHT-TUE)...THE ENERGY FROM THE UPPER TROUGH OVER
THE EASTERN U.S. WILL CONTINUE TO MOVE THROUGH THE STATE TODAY AS
RIDGING BUILDS ACROSS THE CENTRAL PENINSULA FROM THE SOUTH-CENTRAL
U.S. AN UPPER LOW IS ALSO IN PLACE ACROSS THE NORTHERN CARIBBEAN AND
EASTERN CUBA. A SHORTWAVE WILL DIG INTO NORTHERN FL BY MONDAY AND
PUSH THE RIDGE CENTER NORTH AND WEST. THE SHORTWAVE IS THEN EXPECTED
TO CUTOFF EARLY TUESDAY AND MERGE WITH THE CARIBBEAN TROUGH AS THE
LOW CENTER SETTLES SW OVER FL AND THE HIGH STRETCHES NE OVER THE
EASTERN U.S. THROUGH TUESDAY. AT THE SFC...THE FRONTAL BOUNDARY WILL
CONTINUE TO PUSH SOUTH THROUGH THE AREA THIS AFTERNOON AND STALL
ACROSS SOUTHERN FL TONIGHT AS HIGH PRESSURE OVER THE EASTERN U.S.
RIDGES IN ACROSS NORTHERN FL. THE PRESSURE GRADIENT ACROSS THE AREA
WILL TIGHTEN MONDAY AS RIDGING CONTINUES TO BUILD ACROSS THE
NORTHERN HALF OF THE STATE AND THE STALLED BOUNDARY MERGES WITH AN
INVERTED TROUGH OVER THE CARIBBEAN THROUGH TUESDAY. PLACEMENT OF THE
UPPER LOW AND SFC TROUGH IS STILL A BIT VARIABLE...WITH THE NAM
STRONGER AND FARTHER EAST THAN THE GFS...BUT THEY ARE IN MUCH
BETTER AGREEMENT THIS MORNING THAN YESTERDAY. WITH BETTER MOISTURE
ACROSS THE SOUTH TONIGHT AND CONVECTION ALREADY DEVELOPED ALONG
THE EAST COAST SEA BREEZE...HAVE BUMPED POPS ACROSS THE SOUTHERN
ZONES UP TO 30 PERCENT TONIGHT WITH 20 PERCENT ELSEWHERE. A LITTLE
DRIER AIR WILL FILTER DOWN THE STATE FOR TOMORROW AND HAVE 30-40
PERCENT CHANCES MON AND TUES AFTERNOONS WITH 20 PERCENT MON
EVENING. TEMPS CONTINUE NEAR NORMAL WITH HIGHS AROUND 90 AND LOWS
IN THE LOWER-MID 70S.

.LONG TERM (TUE NIGHT-SUN)...MID/UPPER LEVEL LOW IN THE VICINITY OF
THE FLORIDA PENINSULA AT THE BEGINNING OF THE PERIOD IS EXPECTED TO
SHIFT WEST ACROSS THE GULF OF MEXICO FOR THE SECOND HALF OF THE WEEK.
MEANWHILE AT THE SURFACE...HIGH PRESSURE WILL CONTINUE OVER THE
EASTERN U.S. WITH MODELS TRYING TO DEVELOP A WEAK AREA OF LOW
PRESSURE OVER THE GULF OF MEXICO WHICH SHIFTS WEST WITH TIME. THE
EXACT TIMING AND PLACEMENT OF THE MID/UPPER LEVEL LOW AND
ASSOCIATED PLUME OF MOISTURE CONTINUES TO VARY BETWEEN EACH MODEL
AS WELL AS BETWEEN MODEL RUNS. WILL THEREFORE LEAVE PREVIOUS
SCATTERED TO NUMEROUS POPS AS IS AND WAIT TO TO SEE IF MODELS
BECOME MORE CONSISTENT OVER THE NEXT COUPLE OF DAYS. DURING NEXT
WEEKEND MID/UPPER LEVEL RIDGING WILL BEGIN TO REBUILD OVER THE
REGION WITH A COOL FRONT MOVING INTO THE SOUTHEAST U.S. SETTING UP
A MORE TYPICAL SCATTERED MAINLY AFTERNOON AND EVENING CONVECTION
PATTERN.

MAXIMUM TEMPERATURES HIGHLY DEPENDENT ON AMOUNT OF CLOUDS AND RAIN
FOR WEDNESDAY THROUGH FRIDAY...BUT WITH JUST A LITTLE BIT OF SUN
EACH DAY WE SHOULD SEE HIGHS CLIMB INTO THE UPPER 80S.  NEXT WEEKEND
MAXIMUM TEMPERATURES SHOULD RETURN TO AROUND 90.  OVERNIGHT MINIMUMS
ARE EXPECTED REMAIN NEAR NORMAL...MAINLY IN THE LOWER TO MID 70S.

&&

.AVIATION...SCATTERED THUNDERSTORMS STILL EXPECTED TO DEVELOP THIS
AFTERNOON...ESPECIALLY ACROSS SOUTHERN AREAS AROUND FMY/RSW.  STORMS
WILL CAUSE SOME BRIEF MVFR/LOCAL IFR CEILINGS AND VISIBILITIES. LATE
TONIGHT THERE COULD BE SOME AREAS OF MVFR VISIBILITIES IN FOG...
OTHERWISE VFR CONDITIONS ARE EXPECTED TO PREVAIL INTO MONDAY MORNING.

&&

.MARINE...GENERALLY E/NE FLOW WILL REMAIN IN PLACE THROUGH WEDNESDAY
WITH SPEEDS INCREASING TO NEAR CAUTIONARY LEVELS...ESPECIALLY ACROSS
THE NORTHERN WATERS...AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
RIDGING TO THE NORTH AND AN INVERTED TROUGH TO THE SOUTHEAST. WINDS
WILL BECOME MORE S/SE FOR THU AND FRI AS THE TROUGH PUSHES WEST OF
THE STATE WITH SPEEDS AND SEAS REMAINING ELEVATED THROUGH MUCH OF
THE PERIOD. SCATTERED SHOWERS AND THUNDERSTORMS WILL ALSO BE
EXPECTED EACH DAY.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  90  73  88 /  20  30  20  30
FMY  75  91  74  89 /  30  40  20  40
GIF  74  90  72  88 /  20  40  20  40
SRQ  75  90  72  89 /  20  30  20  30
BKV  71  88  70  87 /  20  30  20  30
SPG  78  89  76  87 /  20  30  20  30

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE...24
LONG TERM/AVIATION...69
Hazardous weather outlook, Sep 16, 3:52 AM EDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 AM EDT SUN SEP 16 2007

FLZ039-042-043-048>052-055>057-060>062-065-162000-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
352 AM EDT SUN SEP 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
MAIN CONCERN TODAY WILL BE SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON WITH THE STRONGER STORMS EXPECTED OVER
THE SOUTHERN AND INTERIOR COUNTIES. HAZARDS INCLUDE PERIODS OF
HEAVY RAIN...GUSTY WINDS IN THE 40 TO 45 MPH CATEGORY AND DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER AND REMAIN INDOOR UNTIL THE
STORMS HAVE PASSED. MOTORISTS ENJOYING SUNDAY AFTERNOON ACTIVITIES
MUST EXERCISE CAUTION WHILE DRIVING UNDER HEAVY DOWNPOURS ESPECIALLY
ALONG MAJOR ROADS AND INTERSTATE HIGHWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

...THUNDERSTORM IMPACT...
MAIN HAZARDS WILL CONTINUE TO BE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS. ON WEDNESDAY AND THURSDAY...THUNDERSTORM ACTIVITY
WILL INCREASE WITH POSSIBLE NUMEROUS THUNDERSTORMS AFFECTING MUCH
OF THE AREA. AGAIN EXPECT LOCALLY HEAVY RAIN...GUSTY WINDS AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

REYNES

In the hours before

Special weather statement, Sep 16, 4:43 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
443 PM EDT SUN SEP 16 2007

FLZ052-162130-
POLK-
443 PM EDT SUN SEP 16 2007

...STRONG THUNDERSTORMS ORGANIZING WITH GUSTY WINDS OVER 40 MPH AS
THEY MOVE SOUTHWEST THROUGH WESTERN AND CENTRAL POLK COUNTY...

A LINE OF THUNDERSTORMS...MOVING SOUTHWEST AT 10 MPH...WILL CONTINUE
TO AFFECT WINTER HAVEN AND AUBURNDALE UNTIL 450 PM...THEN CONTINUE SOUTH
AND WEST REACHING LAKELAND BEFORE 5 PM AND BARTOW AND LAKE WALES
BEFORE 515 PM. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO
BLOW AROUND. AT 437 PM...WINTER HAVEN GILBERT FIELD RECORDED A WIND
GUST OF 36 MPH. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM WILL ALSO PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES...AND MOTORISTS MAY WANT TO DELAY
TRAVEL BRIEFLY...BUT THE STORM WILL ONLY LAST 10 TO 15 MINUTES IN
ANY ONE LOCATION.

BSG
Special weather statement, Sep 16, 4:58 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
458 PM EDT SUN SEP 16 2007

FLZ051-162145-
HILLSBOROUGH-
458 PM EDT SUN SEP 16 2007

...STRONG THUNDERSTORM HEADED TOWARD DOWNTOWN TAMPA...

A THUNDERSTORM...MOVING SOUTH AT 10 MPH...WILL AFFECT EAST
LAKE-ORIENT PARK...TAMPA INTERNATIONAL AIRPORT...TAMPA AND MACDILL
AIR FORCE BASE...UNTIL 545 PM EDT. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS...PARTICULARLY THOSE
HEADING EAST AND NORTHEAST ONTO I 275 AND I 4 FROM AROUND THE
STADIUM...SHOULD EXERCISE EXTREME CAUTION UNTIL THE STORM PASSES BY.
GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO GROUND
LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW
SPOT...AWAY FROM TALL OBJECTS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

BSG
Special weather statement, Sep 16, 5:23 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
523 PM EDT SUN SEP 16 2007

FLZ060-162145-
SARASOTA-
523 PM EDT SUN SEP 16 2007

...STRONG THUNDERSTORMS PRESSING SOUTH ALONG THE SARASOTA COUNTY
COAST...

A THUNDERSTORM...MOVING SOUTHWEST AT 10 MPH...WILL AFFECT SOUTH
SARASOTA...AND SIESTA KEY UNTIL 530 PM...REACHING VENICE AND SOUTH
VENICE BETWEEN 530 AND 545 PM. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT
OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. THIS
STORM WILL PRODUCE PEA SIZE HAIL. TORRENTIAL RAINS WILL REDUCE
VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL
ALONG AND WEST OF I 75 TOWARD THE BEACHES UNTIL THE STORMS PASS.

BSG
Special weather statement, Sep 16, 5:45 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
545 PM EDT SUN SEP 16 2007

FLZ051-162230-
HILLSBOROUGH-
545 PM EDT SUN SEP 16 2007

...THUNDERSTORMS EXPECTED TO INTENSIFY AS THEY MOVE INTO EASTERN
HILLSBOROUGH COUNTY FROM I 4 SOUTHWARD...

THUNDERSTORMS...MOVING SOUTHWEST AT 10 MPH...WILL AFFECT PLANT CITY
UNTIL 6 PM. THE COLLISION OF OUTFLOW FROM CELLS NEAR TAMPA AND THOSE
MOVING INTO PLANT CITY WILL LIKELY PRODUCE INTENSE STORMS ALONG
STATE ROUTE 60 BETWEEN 6 AND 630 PM...INCLUDING
RIVERVIEW...LITHIA...FISH HAWK RANCH...AND EXTENDING SOUTH TOWARD
BOYETTE.

TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.
MOTORISTS MAY WANT TO DELAY TRAVEL AS 2 OR MORE INCHES OF RAIN ARE
POSSIBLE IN SOME AREAS...PARTICULARLY ALONG AND JUST SOUTH OF STATE
ROAD 60. GUSTY WINDS UP TO 40 MPH WILL OCCUR. FREQUENT CLOUD TO
GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. STRONGER CELLS WILL PRODUCE PEA
SIZE HAIL IN A FEW LOCATIONS.
&&
WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE
DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON
HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR
CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE
IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A
FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS.

SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS
EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS.

REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION

BSG

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 5:49 PM EDTSpecial Marine WarningTBW41 min
Sep 16, 6:29 PM EDTSpecial Marine WarningTBW46 min
Sep 16, 6:54 PM EDTTornado WarningTBWLee21 min
Sep 16, 7:28 PM EDTSevere Thunderstorm WarningTBWCharlotte32 min
Sep 16, 7:33 PM EDTSpecial Marine WarningTBW42 min

Nearby

Tornado Warnings in Florida, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.